Doctor insights on:
Effect Glycerin Suppository
A suppository is a drug delivery system that is inserted into the rectum (rectal suppository), vagina (vaginal suppository) or urethra (urethral suppository), where it dissolves or melts. They are used to deliver both systemically-acting and locally-acting medications. The alternative term for delivery of medicine via such ...Read more
Nothing: Nothing. But why do you want to eat one? ...Read more
Yes.: Suppositories usually work pretty quickly. However sometimes they need to be repeated the following day. Before you use such measures you should definitely check with your doctor to make sure this is what you should be doing. ...Read more
Depends: On why you are using it. If you are constipated and it doesn't help you poop, then try drinking more water and increasing p-fruits...Peach, pear plum, pineapple, papaya. Peas, pumpkin, pomegranate...If you are severely constipated, ask your doctor about other methods....Increased fiber can help, MiraLAX (polyethylene glycol) can help, etc. You may need guidance for best results. ...Read more
Probably not much...: We had a rash of patients who misread their instructions and swallowed them instead of using them as directed. One complained of a stomach ache...the rest, nothing happened. Including no results from the suppository. ...Read more
Could be: If you emptied effectively you may not have had any more move down into position for emptying. If this is a recurring problem, something like Miralax (polyethylene glycol) taken daily for a few weeks can soften/move things along enough to get and stay regular. You can then drop to using it half dose for a while then stop. In spite of its name, it's more of a moisture retainer than a laxative. ...Read more
Had a Normal BM Thursday morning, nothing Friday or this morning (Sat). Took glycerin suppository and only went small amount. Could I have impaction?
More history needed: Need more history here to determine imp-cation risk. Do you have any anatomical bowel problem? How long has constipation been a problem? 3 days or years? Any blood in stool? Other medications you have tried? Enemas? Fleets? If short term, probably not impacted. If long term, chances of impaction increase. 8 fruits and veggies daily and 8 glasses water a must! ...Read more
Wouldn't matter: These dissolve over time after insertion (as long as you take the wrapper off).You may experience an odd sense of fullness after insertion as part of the condition that led to its use. ...Read more
Glycerine: Probably not. Many 3rd world countries will use expired meds without any issues. In the usa it is not advised. Afterall we are excessive and we do waste. ...Read more
Yes as directed.
Hope this is helpful
Dr Z ...Read more
Rectal Foreign Body: Foreign bodies inserted into the anal canal usually pass through into the rectum requiring an emergency room visit if not passed out with a bowel movement, If the foreign body is composed of materials that soften and liquefy eg glycerine suppository, then those wil melt and cause no physical harm. Firm objrcts, or those with relatively sharp edges eg the foil packaging can tear tissue causing pain ...Read more
Is it possible to puncture my rectum with a glycerin suppository? I had to use one today and I pushed it in rather hard. Having some pain??
Unlikely: You may have bruised or abraded the wall of the rectum as it went in. The area is well supplied with nerve endings which is how you keep from soiling yourself daily. This will cause pain and itching in some. The soft/bendable surface of suppositories make them hard to insert wrong. The discomfort should pass in a day or so. ...Read more